Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 207, NWS Tulsa, OK

July 28, 2016Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 28, 2016, 5:29 PM CDT for Tulsa County, Oklahoma. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2016, 5:29 PM CDT (22:29 UTC)
Expired
Jul 28, 2016, 6:00 PM CDT
In force
31 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 5:50 PM CDTTSTM WND DMGTulsa, OKPOWER LINES DOWN AT WOODLAND HILLS MALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1030 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

722 
WUUS54 KTSA 282229
SVRTSA
OKC143-282300-
/O.NEW.KTSA.SV.W.0207.160728T2229Z-160728T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TULSA COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 600 PM CDT

* AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WESTERN
  TULSA...MOVING WEST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TULSA...                          SAND SPRINGS...
  JENKS...                          GRAY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 216 AND 226.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3618 9594 3609 9587 3601 9603 3607 9603
      3607 9610 3613 9614
TIME...MOT...LOC 2229Z 072DEG 5KT 3611 9598 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
243 
WWUS54 KTSA 282241
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT THU JUL 28 2016

OKC143-282300-
/O.CON.KTSA.SV.W.0207.000000T0000Z-160728T2300Z/
TULSA OK-
541 PM CDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL TULSA COUNTY...

AT 540 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN
TULSA...MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 528 PM...1 INCH HAIL WAS REPORTED
         IN TULSA NEAR 29TH AND PEORIA. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          SAND SPRINGS...
JENKS...                          GRAY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 216 AND 226.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3618 9594 3609 9587 3601 9603 3607 9603
      3607 9610 3613 9614
TIME...MOT...LOC 2240Z 318DEG 8KT 3609 9595 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:10 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 28, 3:10 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
310 PM CDT THU JUL 28 2016

.DISCUSSION...
Isolated to scattered thunderstorms will continue to develop this
afternoon primarily within an instability axis that roughly
extends along the I-44 corridor at present, aided by a slow moving
outflow boundary from morning convection in Kansas. The storms
should largely remain below severe levels owing to a lack of deep
layer shear, but instability alone could produce gusty, near
severe winds in the strongest storms.

Attention then turns to the ongoing development of thunderstorms
in southwest Nebraska and northeast Kansas that should eventually
transition into an MCS overnight. Thunderstorms are currently
developing in response to a mid level disturbance near the
Wyoming/South Dakota/Nebraska border, likely pushing toward the
southeast through the night. Any thunderstorm complex should
arrive well after midnight, continuing past dawn Friday morning
across at least a portion of the forecast area. Additional
afternoon thunderstorm developing will be possible, primarily
across the southern half of the area, along any remnant boundaries
from the expected MCS and/or the weak front that will push
through the area as well. Another thunderstorm complex is
expected Saturday morning with another disturbance that will pass
through the region in the persistent northwest flow aloft.

Thunderstorm chances will linger across the eastern half of the
forecast area into Sunday, but largely dry conditions will prevail
thereafter as the upper level ridge builds back into the Southern
Plains. Temperatures will likely push triple digits by the middle
to latter part of next week, with some potential for heat
headlines.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  89  72  89 /  50  50  40  50
FSM   74  91  74  91 /  30  50  40  50
MLC   73  91  72  92 /  20  30  30  40
BVO   70  87  69  88 /  50  60  40  50
FYV   69  86  67  86 /  30  60  40  50
BYV   70  85  68  86 /  30  50  40  50
MKO   73  89  72  90 /  30  50  40  50
MIO   71  87  68  86 /  40  60  40  50
F10   73  90  72  91 /  40  40  40  40
HHW   73  93  73  95 /  20  40  20  30

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

LONG TERM....22
Hazardous weather outlook, Jul 28, 1:04 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
104 PM CDT THU JUL 28 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
104 PM CDT THU JUL 28 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON...WITH THE
GREATEST STORM COVERAGE AND INTENSITY ACROSS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS. ONE OR TWO OF THESE STORMS MAY BREIFLY
BECOME SEVERE...WITH DAMAGING WINDS TO NEAR 60 MILES AN HOUR
POSSIBLE.

A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP WELL TO OUR
NORTHWEST THIS AFTERNOON AND EVENING. THIS STORM COMPLEX WILL MOVE
SOUTHEAST AND ENTER NORTHEAST OKLAHOMA LATE TONIGHT. THE COMPLEX
WILL LIKELY BE ON A WEAKENING TREND BY THE TIME IT ARRIVES...BUT
SOME POTENTIAL WILL EXIST FOR DAMAGING WINDS TO AROUND 60 MILES AN
HOUR ACROSS PARTS OF NORTHEAST OKLAHOMA LATE TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING FRIDAY
MORNING ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS
THE THUNDERSTORM COMPLEX WEAKENS OVER THE REGION. ADDITIONAL
THUNDERSTORM COMPLEXES WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY
AND POSSIBLY SATURDAY NIGHT AS WELL AS UPPER LEVEL NORTHWESTERLY
FLOW CONTINUES OVER THE PLAINS.

A RIDGE OF HIGH PRESSURE IS FORECAST TO BUILD BACK OVER THE
SOUTHERN PLAINS NEXT WEEK. THIS WILL ALLOW FOR A RETURN OF HOT AND
HUMID CONDITIONS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 28, 2:47 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT THU JUL 28 2016

OKZ054-282015-
OSAGE OK-
247 PM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
315 PM CDT...

AT 247 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PEARSONIA...
MOVING SOUTH AT 20 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA...                       FORAKER...
PEARSONIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.

&&

LAT...LON 3693 9663 3694 9624 3663 9621 3663 9662
TIME...MOT...LOC 1947Z 354DEG 19KT 3681 9641
Special weather statement, Jul 28, 3:10 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT THU JUL 28 2016

OKZ054-282045-
OSAGE OK-
310 PM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 345 PM
CDT...

AT 310 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF PEARSONIA...MOVING SOUTH AT 10 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SHIDLER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.

&&

LAT...LON 3678 9666 3678 9645 3658 9644 3658 9670
TIME...MOT...LOC 2010Z 350DEG 9KT 3673 9654
Special weather statement, Jul 28, 4:39 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT THU JUL 28 2016

OKZ054-282230-
OSAGE OK-
439 PM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
530 PM CDT...

AT 439 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF LAMONT TO KAW CITY. MOVEMENT WAS
SOUTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX...                        SHIDLER...
BURBANK...                        GRAINOLA...
SOUTHERN KAW LAKE...              WEBB CITY...
APPERSON...

LAT...LON 3659 9658 3655 9675 3657 9677 3654 9682
      3650 9701 3653 9700 3655 9690 3658 9689
      3660 9692 3658 9698 3659 9705 3668 9706
      3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9675 3700 9665
TIME...MOT...LOC 2139Z 016DEG 8KT 3662 9748 3676 9685

69
Special weather statement, Jul 28, 5:11 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT THU JUL 28 2016

ARZ002-282245-
CARROLL AR-
511 PM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CARROLL COUNTY UNTIL 545
PM CDT...

AT 511 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR URBANETTE...
MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BERRYVILLE...                     GREEN FOREST...
URBANETTE...                      GRANDVIEW...
RULE...                           BLUE EYE...
CONNOR...                         DENVER...
CABANAL...

LAT...LON 3620 9343 3638 9370 3650 9362 3650 9330
      3641 9330
TIME...MOT...LOC 2211Z 298DEG 6KT 3643 9357
Special weather statement, Jul 28, 5:23 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
523 PM CDT THU JUL 28 2016

OKZ060-064-282300-
CREEK OK-TULSA OK-
523 PM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CREEK AND CENTRAL
TULSA COUNTIES UNTIL 600 PM CDT...

AT 523 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
TULSA...MOVING WEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          SAND SPRINGS...
SAPULPA...                        JENKS...
GLENPOOL...                       GRAY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 214 AND 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.

&&

LAT...LON 3616 9603 3616 9600 3617 9600 3618 9597
      3606 9587 3595 9604 3613 9614
TIME...MOT...LOC 2223Z 072DEG 5KT 3613 9599
Local storm report, Jul 28, 5:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
527 PM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             TULSA                   36.13N 95.92W
07/28/2016  E1.00 INCH       TULSA              OK   NWS EMPLOYEE

            29TH AND PEORIA

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:34 PM CDTSpecial Weather StatementTSADelaware26 min
Jul 28, 2:13 PM CDTSpecial Weather StatementTSAMayes32 min
Jul 28, 2:16 PM CDTSpecial Weather StatementTSAOsage29 min
Jul 28, 2:47 PM CDTSpecial Weather StatementTSAOsage28 min
Jul 28, 3:10 PM CDTSpecial Weather StatementTSAOsage35 min
Jul 28, 4:39 PM CDTSpecial Weather StatementTSAKay51 min
Jul 28, 5:23 PM CDTSpecial Weather StatementTSATulsa37 min
Jul 28, 5:39 PM CDTAreal Flood AdvisoryTSACreek, Tulsa2 hr
Jul 28, 5:47 PM CDTSevere Thunderstorm WarningTSATulsa28 min
Jul 28, 5:51 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa24 min
Jul 28, 6:08 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa, Wagoner37 min
Jul 28, 6:17 PM CDTSpecial Weather StatementTSAMuskogee28 min
Jul 28, 6:38 PM CDTSpecial Weather StatementTSAOkmulgee37 min
Jul 28, 6:40 PM CDTSpecial Weather StatementTSAWagoner35 min
Jul 28, 6:47 PM CDTSpecial Weather StatementTSAMuskogee28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.